Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 129, NWS Tulsa, OK

June 9, 2007Haskell County, LeFlore County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 9, 2007, 6:31 PM CDT for Haskell County, LeFlore County, Sequoyah County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2007, 6:31 PM CDT (23:31 UTC)
Expired
Jun 9, 2007, 7:30 PM CDT
In force
59 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Haskell County, OK, LeFlore County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 42 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 092331
SVRTSA
OKC061-079-135-100030-
/O.NEW.KTSA.SV.W.0129.070609T2331Z-070610T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
631 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
  NORTHEASTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA
  NORTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 730 PM CDT

* AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
  WINDS TO 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF
  GANS...MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SALLISAW...
  GANS...MULDROW AND BRUSHY.

THIS IS A DANGEROUS STORM THAT IS LIKELY PRODUCING VERY LARGE HAIL
AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

LAT...LON 3536 9497 3523 9482 3547 9444 3562 9480

$$
3 follow-up statements
000 
WWUS54 KTSA 092350
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
650 PM CDT SAT JUN 9 2007

OKC061-079-135-100030-
/O.CON.KTSA.SV.W.0129.000000T0000Z-070610T0030Z/
SEQUOYAH OK-HASKELL OK-LE FLORE OK-
650 PM CDT SAT JUN 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHERN LE FLORE...NORTHEASTERN HASKELL AND EASTERN SEQUOYAH
COUNTIES...

AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR GANS...MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MULDROW...BRUSHY
AND ROLAND.

LAT...LON 3536 9494 3525 9473 3547 9444 3562 9480

$$
000 
WWUS54 KTSA 100014
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
714 PM CDT SAT JUN 9 2007

OKC061-079-100024-
/O.CAN.KTSA.SV.W.0129.000000T0000Z-070610T0030Z/
HASKELL OK-LE FLORE OK-
714 PM CDT SAT JUN 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR LE FLORE AND HASKELL COUNTIES
IS CANCELLED...

LAT...LON 3534 9473 3532 9454 3561 9447 3565 9472

$$

OKC135-100030-
/O.CON.KTSA.SV.W.0129.000000T0000Z-070610T0030Z/
SEQUOYAH OK-
714 PM CDT SAT JUN 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN SEQUOYAH COUNTY...

AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR MULDROW...MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ROLAND AND
SHORT.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3534 9473 3532 9454 3561 9447 3565 9472

$$
000 
WWUS54 KTSA 100028
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
729 PM CDT SAT JUN 9 2007

OKC135-100039-
/O.EXP.KTSA.SV.W.0129.000000T0000Z-070610T0030Z/
SEQUOYAH OK-
729 PM CDT SAT JUN 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEQUOYAH COUNTY
EXPIRES AT 730 PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.

LAT...LON 3534 9473 3532 9454 3561 9447 3565 9472

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 5:33 PM CDT, 58 minutes earlier.

Area forecast discussion, Jun 9, 5:33 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
533 PM CDT SAT JUN 9 2007

.MESOSCALE UPDATE...
IN THE LAST TWO HOURS THE CAP HAS WEAKENED
FROM WHERE THE CURRENT STORMS ARE IN
SOUTHEAST OKLAHOMA INTO NORTHEAST OKLAHOMA.
WHILE THE FLOW ALOFT IS WEAK...THE SEQUENCE
OF BOUNDARY COLLISIONS THAT IS ONGOING AND
THAT WILL CONTINUE INTO THE EVENING
COULD VERY WELL FORCE STORMS IN THE NEXT
COUPLE OF HOURS NORTH OF I-40 AND
PERHAPS AS FAR NORTH AS WAGONER...CHEROKEE
AND ADAIR COUNTIES.

WITH CAPE OF 3000 TO 4000 J/KG TO WORK WITH...
THE CURRENT STORMS CONTINUE TO HAVE A PULSE
SEVERE THREAT...ESPECIALLY AS CELLS MERGE.
OF MORE CONCERN IS THE FLASH FLOOD POTENTIAL
IN PITTSBURG...LATIMER...AND PUSHMATAHA COUNTIES
WITH REPEATED CELL MERGERS AND TRAINING IS
RESULTING IN PROLONGED HEAVY RAIN.  RADAR
ESTIMATES HAVE PASSED THE 6 INCH MARK IN
A SMALL ZONE FROM SOUTHEAST PITTSBURG COUNTY
INTO NORTHERN PUSHMATAHA COUNTY.  WE HAVE
NO GROUND TRUTH IN THE MAX AREA TO CONFIRM
THIS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
Hazardous weather outlook, Jun 9, 1:55 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
155 PM CDT SAT JUN 9 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
155 PM CDT SAT JUN 9 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...AFTER 3 PM.

DISCUSSION...
TEMPERATURES NEAR 90 DEGREES COUPLED WITH DEWPOINTS IN THE MIDDLE
70S HAVE RESULTED IN SURFACE BASED CAPE VALUES AROUND 3500 J/KG
ACROSS PARTS OF SOUTHEAST OKLAHOMA THIS AFTERNOON. WITH THE ATMOSPHERE
REMAINING WEAKLY CAPPED...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE AREA...WITH THE BEST CHANCES OVER
SOUTHEAST OKLAHOMA SOUTH OF THE WEAK WARM FRONT.

DUE TO THE HIGH INSTABILITY AND WEAK SHEAR...THE PRIMARY SEVERE WEATHER
THREAT WILL BE STRONG WINDS...MAINLY FROM DECAYING THUNDERSTORMS. IN
ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY AS STORMS WILL BE
SLOW MOVING.

ACTIVITY IS EXPECTED TO DIMINISH THIS EVENING WITH THE LOSS OF
HEATING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
DUE TO THE ISOLATED NATURE OF THE CONVECTION...SPOTTER ACTIVATION IS
NOT EXPECTED NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN UPPER LEVEL RIDGE WILL GRADUALLY SHIFT AWAY FROM THE SOUTHERN
PLAINS LATE THIS WEEKEND ALLOWING MAINLY AFTERNOON AND EVENING
THUNDERSTORMS TO DEVELOP IN THE MOIST AND UNSTABLE AIR MASS THAT
WILL EXIST ACROSS THE AREA THROUGH EARLY NEXT WEEK. THUNDERSTORM
CHANCES WILL BE SLIGHTLY HIGHER LATER IN THE WEEK DUE TO A SLOW
MOVING UPPER LEVEL LOW PRESSURE SYSTEM THAT WILL APPROACH THE
SOUTHERN PLAINS ENHANCING THE POTENTIAL FOR AFTERNOON AND EVENING
THUNDERSTORM ACTIVITY LATE NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 9, 3:30 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SAT JUN 9 2007

OKZ049-073-075-092115-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
330 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHWESTERN
     LATIMER

AT 330 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF SARDIS...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HIGGINS...GOWEN...HARTSHORNE...
HAILEYVILLE AND SARDIS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3457 9562 3459 9538 3493 9536 3493 9557
Special weather statement, Jun 9, 3:46 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
346 PM CDT SAT JUN 9 2007

OKZ076-092130-
LE FLORE OK-
346 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CENTRAL LE FLORE

AT 346 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTH OF SUMMERFIELD...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WHITESBORO AND SUMMERFIELD.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3474 9500 3465 9481 3490 9461 3501 9485
Local storm report, Jun 9, 4:58 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
458 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             WILBURTON               34.92N 95.31W
06/09/2007  E1.75 INCH       LATIMER            OK   LAW ENFORCEMENT

&&

AWIPSUSR
Local storm report, Jun 9, 5:10 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
510 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     FLASH FLOOD      TUSKAHOMA               34.62N 95.28W
06/09/2007                   PUSHMATAHA         OK   CO-OP OBSERVER

            WATER REPORTED OVER COUNTY ROAD IN TUSKAHOMA

&&

MAT
Local storm report, Jun 9, 5:29 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
529 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             3 N CLAYTON             34.63N 95.35W
06/09/2007  E0.75 INCH       PUSHMATAHA         OK   PUBLIC

&&

JMF
Local storm report, Jun 9, 6:01 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
601 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             MC CURTAIN              35.15N 94.97W
06/09/2007  M2.50 INCH       HASKELL            OK   EMERGENCY MNGR

&&

MEB

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 2:24 PM CDTSpecial Weather StatementTSALeFlore36 min
Jun 9, 3:04 PM CDTSpecial Weather StatementTSAChoctaw41 min
Jun 9, 3:30 PM CDTSpecial Weather StatementTSALatimer45 min
Jun 9, 3:42 PM CDTSevere Thunderstorm WarningTSAChoctaw48 min
Jun 9, 3:46 PM CDTSpecial Weather StatementTSALeFlore44 min
Jun 9, 4:09 PM CDTSevere Thunderstorm WarningTSALeFlore51 min
Jun 9, 4:28 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg47 min
Jun 9, 4:35 PM CDTFlash Flood WarningTSALatimer, Pittsburg, Pushmataha115 min
Jun 9, 5:00 PM CDTSevere Thunderstorm WarningTSALatimer, Pushmataha60 min
Jun 9, 5:20 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore40 min
Jun 9, 5:53 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg52 min
Jun 9, 6:44 PM CDTSpecial Weather StatementTSAOkmulgee, Wagoner31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.